Alert archive / California / Gale Warnings in 2009
Gale Warning 8, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this gale warning at Apr 15, 2009, 4:21 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2009, 4:21 AM PDT (11:21 UTC)
- Expired
- Apr 15, 2009, 9:54 AM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
019 WHUS76 KMTR 151121 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 421 AM PDT WED APR 15 2009 ...GALE FORCE WINDS WILL PRODUCE HAZARDOUS CONDITIONS THROUGH TONIGHT... .THE TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE EAST PACIFIC AND LOW PRESSURE OVER SOUTHERN NEVADA CONTINUES TO SLOWLY WEAKEN. SOME AREAS OF GALE FORCE WINDS WILL CONTINUE INTO MID- MORNING BEFORE DROPPING BELOW THRESHOLDS WITH SMALL CRAFT ADVISORIES THEN POSTED THROUGH TONIGHT. WINDS ARE EXPECTED TO CONTINUE TO DECREASE SLOWLY INTO THE WEEKEND. VERY HAZARDOUS CONDITIONS CONTINUE TO EXIST AND MARINERS VENTURING OUT TODAY AND TONIGHT SHOULD USE EXTREME CAUTION. PZZ545-151930- /O.NEW.KMTR.GL.W.0008.090415T1121Z-090415T1700Z/ /O.EXT.KMTR.RB.Y.0020.000000T0000Z-090416T1000Z/ /O.EXT.KMTR.SC.Y.0198.000000T0000Z-090417T0000Z/ POINT REYES TO PIGEON POINT TO 10 NM- 421 AM PDT WED APR 15 2009 ...GALE WARNING IN EFFECT UNTIL 10 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 3 AM PDT THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM PDT THURSDAY. WINDS OF 20 TO 30 KT FROM THE NORTHWEST WILL CONTINUE WITH OCCASIONAL GUSTS TO 35 KT INTO MID-MORNING. COMBINED SEA HEIGHTS ACROSS THE SAN FRANCISCO BAR WILL REMAIN BETWEEN 10 AND 12 FEET WITH BREAKERS REACHING UP TO 16 FEET DURING EBB TIDES. THE WIND WILL DECREASE LATE TONIGHT...BUT REMAIN IN THE 15 TO 30 KNOT RANGE THROUGH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. && $$ PZZ570-151930- /O.NEW.KMTR.GL.W.0008.090415T1121Z-090415T1700Z/ /O.EXT.KMTR.SC.Y.0198.000000T0000Z-090417T0000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 421 AM PDT WED APR 15 2009 ...GALE WARNING IN EFFECT UNTIL 10 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM PDT THURSDAY. WINDS OF 20 TO 30 KT FROM THE NORTHWEST WILL CONTINUE THROUGH TONIGHT. OCCASIONAL GUSTS TO 35 KT WILL BE POSSIBLE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ575-151930- /O.NEW.KMTR.GL.W.0008.090415T1121Z-090415T1700Z/ /O.EXT.KMTR.SC.Y.0198.000000T0000Z-090417T0000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 421 AM PDT WED APR 15 2009 ...GALE WARNING IN EFFECT UNTIL 10 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM PDT THURSDAY. WINDS OF 20 TO 30 KT FROM THE NORTHWEST WILL CONTINUE THROUGH TONIGHT. OCCASIONAL GUSTS TO 35 KT WILL BE POSSIBLE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ560-151930- /O.NEW.KMTR.GL.W.0008.090415T1121Z-090415T1700Z/ /O.EXT.KMTR.SC.Y.0198.000000T0000Z-090416T0600Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 421 AM PDT WED APR 15 2009 ...GALE WARNING IN EFFECT UNTIL 10 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING. WINDS OF 20 TO 30 KT FROM THE NORTHWEST WILL CONTINUE THROUGH TONIGHT. OCCASIONAL GUSTS TO 35 KT WILL BE POSSIBLE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ530-151930- /O.CON.KMTR.SC.Y.0199.090415T1800Z-090416T0400Z/ /O.NEW.KMTR.SC.Y.0200.090416T1900Z-090417T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 421 AM PDT WED APR 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 9 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. WINDS OF 15 TO 30 KT FROM THE NORTHWEST WILL CONTINUE INTO LATE THIS EVENING. OCCASIONAL GUSTS TO 35 KT WILL BE POSSIBLE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-151930- /O.EXT.KMTR.SC.Y.0198.000000T0000Z-090417T0000Z/ POINT ARENA TO POINT REYES TO 10 NM- 421 AM PDT WED APR 15 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THURSDAY. WINDS OF 15 TO 25 KT FROM THE NORTHWEST WILL CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-151930- /O.EXT.KMTR.SC.Y.0198.000000T0000Z-090416T0600Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 421 AM PDT WED APR 15 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... WINDS OF 15 TO 25 KT FROM THE NORTHWEST WILL CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-151930- /O.CON.KMTR.SC.Y.0199.090415T1800Z-090416T0400Z/ MONTEREY BAY- 421 AM PDT WED APR 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... WINDS OF 20 TO 30 KT FROM THE NORTHWEST WILL CONTINUE INTO LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GUDGEL THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
1 follow-up statement
528 WHUS76 KMTR 151654 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 954 AM PDT WED APR 15 2009 ...SMALL CRAFT ADVISORIES CONTINUE ACROSS ALL OF THE COASTAL WATERS AND BAYS TODAY... PZZ545-160100- /O.CAN.KMTR.GL.W.0008.000000T0000Z-090415T1700Z/ /O.CON.KMTR.RB.Y.0020.000000T0000Z-090416T1000Z/ /O.CON.KMTR.SC.Y.0198.000000T0000Z-090417T0000Z/ POINT REYES TO PIGEON POINT TO 20 NM- 954 AM PDT WED APR 15 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... NORTHWEST WINDS OF 15 TO 30 KT WILL CONTINUE TODAY. COMBINED SEA HEIGHTS ACROSS THE SAN FRANCISCO BAR WILL REMAIN BETWEEN 9 AND 12 FEET WITH BREAKERS REACHING UP TO 15 FEET DURING EBB TIDES. WINDS WILL DECREASE LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT SEAS ARE EXPECTED TO BE HAZARDOUS TO MARINERS. && $$ PZZ570-160100- /O.CAN.KMTR.GL.W.0008.000000T0000Z-090415T1700Z/ /O.CON.KMTR.SC.Y.0198.000000T0000Z-090417T0000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 20 TO 60 NM- 954 AM PDT WED APR 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. WINDS OF 15 TO 30 KT FROM THE NORTHWEST WILL CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-160100- /O.CAN.KMTR.GL.W.0008.000000T0000Z-090415T1700Z/ /O.CON.KMTR.SC.Y.0198.000000T0000Z-090417T0000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 20 TO 60 NM- 954 AM PDT WED APR 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. WINDS OF 15 TO 30 KT FROM THE NORTHWEST WILL CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-160100- /O.CAN.KMTR.GL.W.0008.000000T0000Z-090415T1700Z/ /O.CON.KMTR.SC.Y.0198.000000T0000Z-090416T0600Z/ PIGEON POINT TO POINT PINOS TO 20 NM- 954 AM PDT WED APR 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. WINDS OF 15 TO 30 KT FROM THE NORTHWEST WILL CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-160100- /O.EXT.KMTR.SC.Y.0199.090415T1654Z-090416T0400Z/ /O.CON.KMTR.SC.Y.0200.090416T1900Z-090417T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 954 AM PDT WED APR 15 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT THURSDAY. WINDS OF 15 TO 30 KT FROM THE NORTHWEST WILL CONTINUE INTO LATE THIS EVENING. OCCASIONAL GUSTS TO 35 KT WILL BE POSSIBLE THIS LATER AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-160100- /O.EXT.KMTR.SC.Y.0199.090415T1654Z-090416T0400Z/ MONTEREY BAY- 954 AM PDT WED APR 15 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-160100- /O.CON.KMTR.SC.Y.0198.000000T0000Z-090417T0000Z/ POINT ARENA TO POINT REYES TO 20 NM- 954 AM PDT WED APR 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. WINDS OF 15 TO 25 KT FROM THE NORTHWEST WILL CONTINUE THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-160100- /O.CON.KMTR.SC.Y.0198.000000T0000Z-090416T0600Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 20 NM- 954 AM PDT WED APR 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Apr 15, 3:19 AM PDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 15, 3:19 AM PDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
319 AM PDT WED APR 15 2009
.DISCUSSION...AS OF 3:15 AM PDT WEDNESDAY...MUCH LESS WINDY TODAY
FOLLOWED BY UNSEASONABLY WARM TEMPS THIS WEEKEND.
AFTER A RATHER ACTIVE DAY YESTERDAY WITH WIND GUSTS IN EXCESS 60
MPH ALONG THE COAST AND PEA SIZE HAIL IN THE EAST BAY THINGS HAVE
FINALLY QUIETED DOWN. THE COLD FRONT THAT HELPED USHER IN THE STRONG
WINDS AND AFTERNOON STORMS IS NOW WELL S AND E NEAR AZ BORDER PER
LATEST SFC ANALYSIS. DESPITE THE DROPPING N-S AND W-E
PRESSURE GRADIENTS WINDS ARE STILL SOMEWHAT ON THE BREEZY SIDE.
NORTHWEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUST TO 30 MPH ARE
STILL COMMON THIS MORNING ALONG THE COAST AND OVER THE HILLS.
OTHERWISE...CLEAR SKIES PREVAIL WITH DROPPING TEMPERATURES WHICH
ARE DOWN 2-6 DEGS FROM 24 HRS AGO. THE DROPPING TEMPS ARE MOST NOTED
IN THE PROTECTED VALLEYS THIS MORNING.
SHORT TERM (TODAY-FRIDAY)...
MAIN CONCERN DURING THE SHORT TERM WILL BE THE FROST ADVISORY THAT
IS STILL IN EFFECT FOR THE NORTH BAY VALLEYS UNTIL 9 AM. AS
MENTIONED ABOVE THE WINDS ARE DIMINISHING WITH MANY LOCATIONS IN THE
NORTH BAY VALLEYS LESS THAN 10KTS. IN ADDITION...THE DEW POINTS
ARE DROPPING WITH MANY READINGS AROUND 30 DEGREES. THE COMBINATION
OF CLEAR SKIES...DIMINISHING WINDS AND LOW DEW POINTS SHOULD ALLOW
FOR SOME SUB-FREEZING TEMPERATURES AND FROST. THEREFORE...WILL
CONTINUE THE FROST ADVISORY.
OTHERWISE A WARMING TREND WILL COMMENCE STARTING TODAY WITH A
GENERAL 4 TO 7 DEGS WARMER THAN TUESDAY WITH HIGHS IN THE UPPER
50S TO MID 60S. A BIGGER JUMP IN TEMPS WILL OCCUR THURSDAY AND
FRIDAY WITH 5 TO 10 DEGS OF WARMING EACH DAY. HIGHS ON THURSDAY
WILL BE IN THE 60S TO MID 70S AND FRIDAY IN THE UPPER 60S TO LOWER
80S.
LONG TERM (SATURDAY-TUESDAY)...
EVEN MORE WARMING IS EXPECTED DURING THIS TIME FRAME AS A 580
UPPER LEVEL HIGH PARKS ITSELF OVER MUCH OF CA. THE WARMING IS ALSO
ENHANCED BY A DEVELOPING OFFSHORE FLOW AS THE THERMAL TROUGH SHIFTS
TOWARD THE COAST.
THERE ARE SOME MINOR DIFFERENCES AMONGST THE MEDIUM RANGE MODELS
REGARDING THE EXTENT OF WARMING...BUT ALL AGREE THAT TEMPS WILL BE
WELL ABOVE NORMAL. ATTM TIME MAX TEMPERATURE RECORDS DUE NOT APPEAR
TO BE IN JEOPARDY (RECORDS OVER THE WEEKEND ARE IN THE MID 80S TO
NEAR 90). HOWEVER...TEMPERATURES IN THE 70S WITH WIDESPREAD 80S
WILL BE COMMON PLACE. SOUTHERN INTERIOR LOCATIONS MAY EVEN HIT THE
90 DEGREE MARK ON SUNDAY OR MONDAY.
&&
.AVIATION...AS OF 10:45 PM TUESDAY...WINDS WILL GRADUALLY WEAKENING
OVERNIGHT. ANTICIPATE SUSTAINED WINDS AROUND 15 KT WITH GUSTS TO
25 KT POSSIBLE. WINDS AT SFO WILL BE SLIGHTLY STRONGER WITH SUSTAINED
WINDS AROUND 20 KT WITH GUSTS TO 30 KT POSSIBLE. AN AIRPORT WEATHER
WARNING IS CURRENTLY IN EFFECT UNTIL MIDNIGHT AND WILL BE ALLOWED
TO EXPIRE. GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY
BUT NOT TO THE EXTENT WE EXPERIENCED TODAY. STRONGEST WINDS WILL BE
IN THE AFTERNOON AS THE SEABREEZE KICKS IN.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...FROST ADVISORY NORTH BAY VALLEYS 4 AM TO 9 AM WED
...GLW...PT ARENA TO PT PIEDRAS BLANCAS 10-60 NM
AND PT REYES TO PT PINOS 0-10NM UNTIL 9AM.
...SCA...PT ARENA TO PT REYES 0-10NM AND PT PINOS TO PT
PIEDRAS BLANCAS 0-10NM AND ROUGH BAR CONDITIONS.
PUBLIC FORECAST: MEHLE
AVIATION FORECAST: CW
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Apr 15, 3:28 AM PDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 328 AM PDT WED APR 15 2009 CAZ506-161100- NORTH BAY INTERIOR VALLEYS- 328 AM PDT WED APR 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY INTERIOR VALLEYS. .DAY ONE...WEDNESDAY AND WEDNESDAY NIGHT A FROST ADVISORY IS IN EFFECT FOR THE NORTH BAY VALLEYS FROM 4 AM TO 9 AM PDT WEDNESDAY MORNING. FREEZING TO SLIGHTLY SUB-FREEZING TEMPERATURES ARE POSSIBLE FOR ONE TO THREE HOURS WEDNESDAY MORNING NEAR SUNRISE. SIMILAR TEMPERATURES ARE POSSIBLE AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:03 PM PDT | Frost Advisory | MTR | Marin, Napa, Sonoma | 13 hr |
| Apr 15, 4:21 AM PDT | Small Craft Advisory | MTR | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.